MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA PLLA/HA 5.5 W/3 UB; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA PLLA/HA 5.5 W/3 UB; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72202603
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/08/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the twinfix tip was broken.The tip broke inside the patient, however all the pieces were removed.No additional holes were made to complete the procedure.No patient injuries were reported.
 
Additional Manufacturer Narrative
Examination was not possible, as the device has not been returned.The investigation could not draw any conclusions about the reported event without the return of the device.Further investigation is not warranted at this time.
 
Additional Manufacturer Narrative
Device was returned for evaluation.Visual assessment confirmed the reported breakage.The distal tip of the anchor has broken at the suture slot.The inserter tines are intact.The condition of the anchor indicates excessive force was placed on it during insertion.No root cause related to the manufacturing process can be established.Use error may have been a contributing factor to the event.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
TWINFIX ULTRA PLLA/HA 5.5 W/3 UB
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6861299
Report Number1219602-2017-01120
Device Sequence Number1408364
Product Code MAI
UDI-Device Identifier03596010647597
UDI-Public(01)03596010647597(17)211221(10)50637832
Combination Product (Y/N)N
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2021
Device Model Number72202603
Device Catalogue Number72202603
Device Lot Number50637832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer09/08/2017
11/07/2017
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date10/18/2017
11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1